Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Taking vitamin e supplements. Hip replacement to be done. Should I stop taking medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3087 Questions
Question
i have a vut. supplement which has 48mgs of vit.E HOW MANY I.U of vit E IS THAT. I AM HAVING A HIP REPLACEMENT IN TWO WEEKS TIME, IS IT SAVE TO CONTINUE MY VIT. SUPPLEMENTS UP TO THAT DATE. THANK YOU..XXXXXXX
Posted Thu, 21 Mar 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Luchuo Engelbert Bain 2 hours later
hi and thanks so much for this important question. VITAMIN E SHOULD BE STOPPED BEFORE SURGERY. THIS VITAMIN MIGHT INCREASE THE TENDENCY OF BLEEDING DURING OR AFTER SURGERY. I suggest you stop the Vitamin now and inform your doctor you were in Vitamin E. Depending on the case and the clotting profile, some surgeons might even postpone the surgery.
Thanks for the question and I suggest you stop the Vitamin and get your surgeon s opinion immediately.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor